Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Fort Worth, TX

April 30, 2000Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 10:37 PM CDT for Tarrant County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 10:37 PM CDT (03:37 UTC)
Expired
Apr 30, 2000, 11:30 PM CDT
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 10:45 PM CDTThunderstorm Wind 52 ESaginaw, TXTrees were blown down on the west side of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 010338
SVRFTW
TXC439-010430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 PM CDT

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 3 MILES WEST OF WHITE SETTLEMENT...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE WHITE SETTLEMENT...WESTWORTH...
  WATAUGA...SOUTHLAKE...SANSOM PARK...SAGINAW...RIVER OAKS...RICHLAND
  HILLS...PECAN ACRES...NORTH RICHLAND HILLS...LAKESIDE...LAKE
  WORTH...KELLER...HURST...HASLET...HALTOM CITY...FORT WORTH...
  EULESS...EAGLE MOUNTAIN...COLLEYVILLE...BLUE MOUND...BENBROOK AND
  BEDFORD

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE SETTLEMENT AROUND 1040 PM CDT
  LAKESIDE...WESTWORTH AROUND 1045 PM CDT
  SANSOM PARK AROUND 1055 PM CDT
  EAGLE MOUNTAIN AROUND 1100 PM CDT
  HASLET...WATAUGA AROUND 1120 PM CDT
  KELLER AROUND 1125 PM CDT

DOPPLER RADAR DETECTED HAIL UP TO 1.00 INCH IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3296 9751 3265 9752 3281 9707 3300 9715

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:50 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 30, 9:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT SUN APR 30 2000

WILL ISSUE A QUICK UPDATE TO ADJUST POPS AND TAKE INTO ACCOUNT THE
FLASH FLOOD WATCH OVER THE NORTHWEST HALF OF THE AREA.  APPEARS AS
IF SPEED MAX IS DIPPING SOUTHWARD AND HELPING THE SOUTHERN FLANK OF
THE SQUALL LINE TO INTENSIFY.  STORMS ORIENTATION IS BECOMING NEARLY
PARALLEL TO THE UPPER FLOW...THEREFORE...REDEVELOPMENT OVER THE SAME
AREA IS LIKELY OVERNIGHT.  ALONG WITH HEAVY RAIN...HAIL AND STRAIGHT
LINE WINDS WILL BE THE MAIN THREAT THE REST OF TONIGHT.

.FTW...FLASH FLOOD WATCH THROUGH MONDAY MORNING NORTH AND WEST OF A
BONHAM...TERRELL...HILLSBORO...GOLDTHWAITE LINE. CA[UTION ON AREA
LAKES TONIGHT WESTERN 2/3.

79

In the hours before

Local storm report, Apr 30, 8:17 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0540 PM    2 W OLNEY                 TX   TORNADO
04/30/00   YOUNG                          REPORT OF ONE-HALF MILE
                                          WIDE TORNADO WEST OF
                                          OLNEY

0715 PM    OLNEY                     TX   1.00 INCH HAIL
04/30/00   YOUNG                          REPORTED BY GRAHAM FIRE
                                          DEPT.

0730 PM    1 S NEWCASTLE             TX   1.50 INCH HAIL
04/30/00   YOUNG                          SPOTTER REPORT OF HALF
                                          DOLLAR HAIL

0731 PM    1 NNE SOUTH BEND          TX   TORNADO
04/30/00   YOUNG                          SPOTTER REPORTED
                   O                       TORNADO ON THE GROUND
Local storm report, Apr 30, 8:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0750 PM    9 NW JACKSBORO            TX   FLOOD
04/30/00   JACK                           SHERIFF'S OFFICE
                                          REPORTED HIGH WATER
                                          OVER THE ROAD ON FARM
                                          ROAD 2190

0815 PM    3 W JACKSBORO             TX   WIND DAMAGE
04/30/00   JACK                           JACKSBORO FIRE DEPARTMENT                                            REPORTED HIGH WINDS HAVE                                             DOWNED NUMEROUS LARGE                                                TREES OVER THE ROADWAY
Local storm report, Apr 30, 9:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0802 PM    3 S GRAHAM                TX   WIND DAMAGE
04/30/00   YOUNG                          ROOF BLOWN OFF A MOBILE
                                          HOME.

0820 PM    GRAHAM                    TX   FLOOD
04/30/00   YOUNG                          MAJOR STREET FLOODING
                                          REPORTED BY GRAHAM FIRE
                                          DEPARTMENT

0855 PM    13 SW GRAFORD             TX   1.00 INCH HAIL
04/30/00   PALO_PINTO                     QUARTER HAIL REPORTED
                                          AT POSSUM KINGDOM LAKE
                                          DAM

0906 PM    10 SSE RINGGOLD           TX   0.88 INCH HAIL
04/30/00   MONTAGUE                       NICKEL HAIL REPORTED ON
                                          HWY 81 BETWEEN RINGGOLD
                                          AND STONEBURG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:05 PM CDTTornado WarningFWDJack55 min
Apr 30, 7:15 PM CDTTornado WarningFWDYoung30 min
Apr 30, 7:23 PM CDTSevere Thunderstorm WarningFWDStephens67 min
Apr 30, 7:35 PM CDTFlash Flood WarningFWDJack, Young3 hr
Apr 30, 7:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Apr 30, 7:56 PM CDTTornado WarningFWDJack64 min
Apr 30, 8:08 PM CDTSevere Thunderstorm WarningFWDEastland67 min
Apr 30, 8:26 PM CDTSevere Thunderstorm WarningFWDStephens64 min
Apr 30, 8:30 PM CDTSevere Thunderstorm WarningFWDMontague60 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningFWDPalo Pinto53 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningFWDEastland61 min
Apr 30, 8:52 PM CDTSevere Thunderstorm WarningFWDWise53 min
Apr 30, 9:09 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Apr 30, 9:53 PM CDTSevere Thunderstorm WarningFWDErath67 min
Apr 30, 9:59 PM CDTSevere Thunderstorm WarningFWDCrane4 hr
Apr 30, 10:43 PM CDTFlash Flood WarningFWDCollin, Denton, Parker, Tarrant2 hr
Apr 30, 10:45 PM CDTSevere Thunderstorm WarningFWDHood, Somervell45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.